Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 8, 2016, 4:13 PM PDT for Clearwater County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2016, 4:13 PM PDT (23:13 UTC)
- Expired
- Jun 8, 2016, 5:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
County Clearwater County, ID
The radar
The Missoula radar (KMSX), 158 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 2709 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841
WWUS85 KMSO 082313
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
413 PM PDT WED JUN 8 2016
IDZ005-007-090000-
OROFINO/GRANGEVILLE REGION ID-NORTHERN CLEARWATER MOUNTAINS ID-
413 PM PDT WED JUN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO AND WESTERN
CLEARWATER COUNTIES UNTIL 500 PM PDT...
AT 412 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF WEIPPE...OR 12 MILES EAST OF OROFINO...MOVING
NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OROFINO...PIERCE...WEIPPE...HEADQUARTERS...GREER...
CARDIFF AND JAYPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT FOR
THE PANHANDLE OF AND CENTRAL IDAHO.
LAT...LON 4693 11584 4671 11540 4630 11601 4638 11618
4641 11619 4641 11623
TIME...MOT...LOC 2312Z 215DEG 33KT 4648 11598
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 8, 2:03 PM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 8, 2:03 PM PDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
303 PM MDT WED JUN 8 2016
.UPDATE...Issued a flash flood watch for the camas prairie region
in west central Idaho for potential heavy rains with
thunderstorms.
&&
.AVIATION...Strong upper atmospheric forcing combined with an
unstable atmosphere will lead to scattered thunderstorms that have
potential for hail.
&&
.DISCUSSION...
l and damaging winds this afternoon and evening.
Current models give KMSO and KGPI the best chance of strong
storms, but KBTM could also see gusty winds as thunderstorms
develop after 08/2100z. Some towering cumulus are already visible
across the area, and this will likely become the first round of
storms. TAFs will continue to highlight the time frame of these
thunderstorms with VCTS and TS groups. Storms move from southwest
to northeast, and will bring gusty erratic winds when near
terminals. A cold front pushing through after 09/0200z will cause
a wind shift late this evening. By midnight, the most intense
storms are expected to have moved east of the Continental Divide.
&&
.PREV DISCUSSION... /ISSUED 225 PM MDT WED JUN 8 2016/
..Severe Thunderstorms Possible into tonight...
DISCUSSION...With current hot and relatively moist atmosphere
will come the chance for strong thunderstorms in southwest flow
ahead of low pressure which is currently spinning off the West
Coast. Current NWS Missoula social media posts (Facebook &
Twitter) highlight graphically the areas where the strongest
storms are expected, which is roughly along a line from Orofino,
ID to Glacier National Park, MT. But most of western Montana and
north central Idaho could see thunderstorms at some point into
tonight.
For those with outdoor plans into this evening, keep an eye on
the sky, and respect the intensity of these storms by finding a
safe location if storms approach. Not all locations will see
thunderstorms into tonight, but those that do may experience
strong to damaging winds, plenty of lightning, and even some large
hail directly under the storm cores. Stay weather aware while
outside.
A cold front is ex&&
.DISCUSSION...
pected to shift across north central Idaho late
this afternoon and into western Montana during the evening. The
cold front will produce increasing winds, but also help enhance
some of the prior discussed thunderstorms.
A cooler air mass should cover the northern Rockies Thursday. The
atmosphere will remain moderately unstable from the Bitterroots
and Lemhi County eastward across southwest Montana.
As the main upper trough of low pressure over the Pacific
Northwest sharpens/strengthens on Friday, this should put west
central Montana, southwest Montana, and the Camas Prairie/Salmon
River Canyon eastward across the Clearwaters in a more favorable
area for a few afternoon thunderstorms. Isolated storms that
develop over southwest Montana could become strong.
Additional moisture&&
.DISCUSSION...
and showers are expected to stream northward
over north central Idaho and especially western Montana Saturday
and Saturday night as the main trough of low pressure shifts over
the area. A brief break in the showers may occur late Sunday into
Monday as weak high pressure returns.
Longer range guidance shows another relatively moist/unstable
period (in terms of shower/thunderstorm threat) next week.
AVIATION...Strong upper atmospheric forcing combined with an
unstable atmosphere will lead to scattered thunderstorms that have
potential for hail and damaging winds this afternoon and evening.
Current models give KMSO and KGPI the best chance of strong
storms, but KBTM could also see gusty winds as thunderstorms
develop after 08/2100z. Some towering cumulus are already visible
across the area, and this will likely become the first round of
storms. TAFs will continue to highlight the time frame of these
thunderstorms with VCTS and TS groups. Storms move from southwest
to northeast, and will bring gusty erratic winds when near
terminals. A cold front pushing through after 09/0200z will cause
a wind shift late this evening. By midnight, the most intense
storms are expected to have moved east of the Continental Divide.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...Flash Flood Watch until 9 PM PDT this evening
Orofino/Grangeville Region.
&&In the hours before
Special weather statement, Jun 8, 3:28 PM PDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 428 PM MDT WED JUN 8 2016 MTZ006-007-043-082300- POTOMAC/SEELEY LAKE REGION MT-BITTERROOT/SAPPHIRE MOUNTAINS MT- BUTTE/BLACKFOOT REGION MT- 428 PM MDT WED JUN 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANITE AND WEST CENTRAL POWELL COUNTIES UNTIL 500 PM MDT... AT 427 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF DRUMMOND...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DRUMMOND...HALL...BEARMOUTH AND NEW CHICAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4651 11328 4663 11347 4689 11317 4671 11289 TIME...MOT...LOC 2227Z 222DEG 28KT 4663 11332
Local storm report, Jun 8, 3:29 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
429 PM MDT WED JUN 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 E GREER 46.39N 116.15W
06/08/2016 E1.25 INCH CLEARWATER ID PUBLIC
WIND SENSOR REPORTED 25 MPH WIND GUST.
&&
NWS MISSOULA MT
IRIS SYSTEMSpecial weather statement, Jun 8, 3:31 PM PDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
431 PM MDT WED JUN 8 2016
MTZ002-003-082315-
FLATHEAD/MISSION VALLEYS MT-WEST GLACIER REGION MT-
431 PM MDT WED JUN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 515
PM MDT...
AT 429 PM MDT...DOPPLER RADAR INDICATES A STRONG THUNDERSTORM 8
MILES EAST OF COLUMBIA FALLS...OR 15 MILES NORTHEAST OF
EVERGREEN...MOVING NORTHEAST AT 40 MPH.
A TRAINED SPOTTER REPORTED NICKEL SIZE HAIL. WINDS IN EXCESS OF 30
MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA FALLS...WEST GLACIER...PINNACLE...NYACK...HUNGRY HORSE...
MARTIN CITY AND CORAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
NORTHWESTERN MONTANA.
LAT...LON 4859 11366 4860 11363 4858 11361 4859 11354
4857 11351 4847 11347 4846 11348 4844 11346
4832 11340 4822 11413 4842 11424 4861 11373
TIME...MOT...LOC 2229Z 242DEG 48KT 4837 11400Special weather statement, Jun 8, 3:59 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 459 PM MDT WED JUN 8 2016 MTZ043-082330- POTOMAC/SEELEY LAKE REGION MT- 459 PM MDT WED JUN 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MISSOULA...WESTERN POWELL AND SOUTH CENTRAL LAKE COUNTIES UNTIL 530 PM MDT... AT 457 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ST. IGNATIUS...OR 26 MILES NORTH OF MISSOULA... MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 30 MPH AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN MISSOULA...WESTERN POWELL AND SOUTH CENTRAL LAKE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4712 11389 4727 11404 4754 11357 4731 11336 TIME...MOT...LOC 2257Z 233DEG 34KT 4725 11387
Special weather statement, Jun 8, 4:06 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 506 PM MDT WED JUN 8 2016 MTZ001>003-082345- KOOTENAI/CABINET REGION MT-FLATHEAD/MISSION VALLEYS MT- WEST GLACIER REGION MT- 506 PM MDT WED JUN 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 545 PM MDT... AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EVERGREEN...MOVING EAST-NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KALISPELL...EVERGREEN...LA SALLE...CRESTON AND HUNGRY HORSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHWESTERN MONTANA. LAT...LON 4817 11441 4827 11443 4844 11384 4817 11375 TIME...MOT...LOC 2306Z 253DEG 42KT 4825 11423
Special weather statement, Jun 8, 4:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
413 PM PDT WED JUN 8 2016
IDZ005-007-090000-
OROFINO/GRANGEVILLE REGION ID-NORTHERN CLEARWATER MOUNTAINS ID-
413 PM PDT WED JUN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO AND WESTERN
CLEARWATER COUNTIES UNTIL 500 PM PDT...
AT 412 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF WEIPPE...OR 12 MILES EAST OF OROFINO...MOVING
NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OROFINO...PIERCE...WEIPPE...HEADQUARTERS...GREER...
CARDIFF AND JAYPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT FOR
THE PANHANDLE OF AND CENTRAL IDAHO.
LAT...LON 4693 11584 4671 11540 4630 11601 4638 11618
4641 11619 4641 11623
TIME...MOT...LOC 2312Z 215DEG 33KT 4648 11598The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:37 PM PDT | Special Weather Statement | MSO | Mineral | 23 min |
| Jun 7, 6:03 PM PDT | Special Weather Statement | MSO | Mineral | 27 min |
| Jun 8, 2:49 PM PDT | Special Weather Statement | MSO | Granite | 41 min |
| Jun 8, 3:00 PM PDT | Special Weather Statement | MSO | Flathead | 30 min |
| Jun 8, 3:19 PM PDT | Special Weather Statement | MSO | Missoula | 26 min |
| Jun 8, 3:28 PM PDT | Special Weather Statement | MSO | Powell | 32 min |
| Jun 8, 3:31 PM PDT | Special Weather Statement | MSO | Flathead | 44 min |
| Jun 8, 3:42 PM PDT | Severe Thunderstorm Warning | MSO | Flathead | 33 min |
| Jun 8, 3:52 PM PDT | Severe Thunderstorm Warning | MSO | Mineral, Sanders | 23 min |
| Jun 8, 3:57 PM PDT | Severe Thunderstorm Warning | MSO | Mineral, Sanders | 33 min |
| Jun 8, 3:59 PM PDT | Special Weather Statement | MSO | Missoula | 31 min |
| Jun 8, 4:06 PM PDT | Special Weather Statement | MSO | Flathead | 39 min |
| Jun 8, 4:14 PM PDT | Special Weather Statement | MSO | Sanders | 31 min |
| Jun 8, 4:22 PM PDT | Special Weather Statement | MSO | Lake | 23 min |
| Jun 8, 4:33 PM PDT | Special Weather Statement | MSO | Sanders | 27 min |
| Jun 8, 4:34 PM PDT | Special Weather Statement | MSO | Flathead | 26 min |
| Jun 8, 4:52 PM PDT | Special Weather Statement | MSO | Flathead | 23 min |
| Jun 8, 1:57 PM PDT | Flash Flood Watch | MSO | Clearwater, Idaho | 5 hr |
| Jun 8, 2:31 PM PDT | Flash Flood Warning | MSO | Clearwater | 59 min |
| Jun 8, 2:39 PM PDT | Severe Thunderstorm Warning | MSO | Clearwater, Idaho | 36 min |
| Jun 8, 3:13 PM PDT | Special Weather Statement | MSO | Clearwater | 32 min |
| Jun 8, 3:21 PM PDT | Special Weather Statement | MSO | Lemhi | 24 min |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.